Ask a doctor

HA dermal filler...pain after 4 weeks, should I be concerned?

Emervel was injected into my cheeks 4 weeks ago. One side of my face is swollen, numb, feels heavy & sore. It feels like the aftermath of a blow to the cheek! My injector perscribed antibiotics thinking it may be the start of an infection. I've taken these for 4 days but no improvement. The product was administered with a cannula with some force on this side and it hurt. The pain has not subsided nor got any worse. Previously I have had Juvederm Voluma injected with a needle with no problems.

Doctor Answers (2)

Emervel into cheeks

+1
Emervel is a brand of hyaluronic acid fillers but it is not approved for use in the U.S. So those of us from the U.S. can only speak about fillers in general as we won't have experience with this particular filler type. Emervel also has different fillers within this brand, so I'm not sure which one you got.

Any time you are having this much pain or swelling after a procedure you should seek medical assistance in person. Even though you've taken the prescription for 4 days, that may not have been enough time to combat an infection you've had for a month. While bruising and swelling are common after fillers, it should not be as bad as you are describing or for as long. I would recommend you go a few more days with the prescription and then follow up with your physician again.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."



Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Pain after filler injections

+1
Four weeks is a long time to have pain as pain that can be attributed to swelling and/or bleeding should have been gone by this time. I would go back to your physician and see what they say about this.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.